Warning Regarding Double Dosing on Tylenol - KCBD NewsChannel 11 Lubbock

1/25/06

Warning Regarding Double Dosing on Tylenol

Do you ever double dose yourself on Tylenol thinking more is better?

According to the Food and Drug Administration, every year more than 50,000 emergency room visits are linked to acetaminophen overdoses and 100 people die from accidental overdoses. That's why it is so important to follow the directions on the label. Because researchers warn that just doubling the maximum daily dose can be enough to kill, especially if you combine that with other drugs, like cold and flu medicine which may also contain acetaminophen, or if you drink alcohol.

"Tylenol, or acetaminophen, is metabolized through the liver so other drugs like alcohol is also metabolized through the liver so the more things you have through the liver that's what leads to acute liver failure," said Stefanie Ferrari with the UNC School of Pharmacy.

Taken properly, acetaminophen is safe, but a 6 year study in the current issue of Hepatic tracked more than 600 patients in acute liver failure and found that almost half of those cases were acetaminophen related.

Powered by WorldNow

5600 Avenue A
Lubbock, TX. 79404

FCC Public File
publicfile@kcbd.com
806-744-1414
EEO Report
Closed Captioning

All content © Copyright 2000 - 2014 Worldnow and KCBD. All Rights Reserved.
For more information on this site, please read our Privacy Policy and Terms of Service.